MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT HUMERAL DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT HUMERAL DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71691152
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes Perforation (2001); Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during and internal fixation surgery, the sureshot humeral drill guide probe did not correctly show the point for distal blocking of the humeral rod.Surgery was resumed, after a non-significant delay, with a change in surgical technique.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Additional information added: b2.Corrected data: b1, b5, h1, h6(health effect - clinical code).
 
Event or Problem Description
It was reported that, during and internal fixation surgery, the sureshot humeral drill guide probe did not correctly show the point for distal blocking of the humeral rod.Surgery was resumed, after a non-significant delay, with a change in surgical technique by blocking of the distal screws by free hand method using an image intensifier tube, an additional bone hole was drilled.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the functional failure mode.The clinical/medical investigation concluded that, as of the date of this medical investigation, no clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.Two undated, unlabeled photos of a probe and cord were provided however, they don¿t aid in determining a root cause of the reported failure.Based on a review of the information provided, the surgeon was able to complete the procedure with a non-significant delay with a change in the surgical technique.According to the report, the surgeon blocked the distal screws by free hand method using an image intensifier tube, in an additional bone hole that was drilled.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Therefore, since no harm has been alleged to this patient, no further clinical medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h3, h6 (health effect - clinical code).

Brand Name
SURESHOT HUMERAL DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15242434
Report Number1020279-2022-03695
Device Sequence Number17715382
Product Code OLO
UDI-Device Identifier00885556195284
UDI-Public00885556195284
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K110240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model Number71691152
Device Catalogue Number71691152
Device Lot Number16DM14550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/23/2022
09/13/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date08/25/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown